Vol. 7, No. 4, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 2, 231–519
Issue 1, 1–230

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
Explicit Chabauty over number fields

Samir Siksek

Vol. 7 (2013), No. 4, 765–793

Let C be a smooth projective absolutely irreducible curve of genus g 2 over a number field K of degree d, and let J denote its Jacobian. Let r denote the Mordell–Weil rank of J(K). We give an explicit and practical Chabauty-style criterion for showing that a given subset K C(K) is in fact equal to C(K). This criterion is likely to be successful if r d(g 1). We also show that the only solution to the equation x2 + y3 = z10 in coprime nonzero integers is (x,y,z) = (±3,2,±1). This is achieved by reducing the problem to the determination of K-rational points on several genus-2 curves where K = or (23) and applying the method of this paper.

Chabauty, Coleman, jacobian, divisor, abelian integral, Mordell–Weil sieve, generalized Fermat, rational points
Mathematical Subject Classification 2010
Primary: 11G30
Secondary: 14K20, 14C20
Received: 6 July 2010
Revised: 23 July 2012
Accepted: 31 October 2012
Published: 29 August 2013
Samir Siksek
Department of Mathematics
University of Warwick
United Kingdom